[ BEEN HERE BEFORE? ]

Not Registered?

Click here to sign up now →

Confidential and FREE!

Live Chat?

Did you know we host a live chat room? We are closed right now but will be back online:

MondayClosed
TuesdayClosed
WednesdayClosed
ThursdayClosed
FridayClosed
SaturdayClosed
SundayClosed

Register now - it's quick and confidential.

Not free to chat when we’re open? Email us to set up a chat session.

Or you can post in the forum 24 hours a day.

[ Overdose ]

If someone takes too much of a drug they may overdose and you will need to get the casualty medical help as quickly as possible.

SIGNS TO LOOK OUT FOR:

Unconsciousness
Seizures/fitting
Hyperthermia (overheating)
Severe nausea and vomiting
Rapid heart rate/chest pains
Unexpected hallucinations
Difficulty breathing
Blue/pale tingeing of knees, hands and lips
Anxiety/fear/panic

SEROTONIN TOXICITY

Some drugs, such as MDMA, have serotonergic properties, meaning they affect the levels of the neurotransmitter serotonin. Too much serotonin can cause serotonin syndrome which can be potentially life threatening.

MAIN SYMPTOMS

Rigid, jerky, twitchy unusual movements, often involving the legs shaking; fully dilated pupils; overheating; shivering; racing heart; the person appearing agitated and confused. If in doubt, ring for an ambulance. It is important if they have rigid, jerky movements, not to hold people down because of the risk of muscle tissue breaking down (rhabdomyolysis). As with people who have been using volatile substances (solvents) it can also be risky to startle or frighten people as this can lead to heart failure [UK DrugWatch, Overdose and Emergencies Sheet, 2014].

DO

Keep calm
Get help
Call 999 (or 112)
Give as much information as possible including location, age, gender, what has happened and what they have taken
Stay with the casualty and reassure them
Be honest with medical staff and hand over any packets or paraphernalia
If unconscious put in the recovery position (or on their side)
If they stop breathing perform CPR (chest compressions)
If opiate related (e.g. casualty has taken heroin or is on a methadone prescription) administer Naloxone: http://http://www.naloxone.org.uk

DON’T

Leave them alone
Inflict excessive pain to wake them
Give them stimulants or any other drug
Give them anything to eat or drink (apart from small sips of water)
Put them in a bath/shower
Walk them about
Attempt to restrain them